# SDR CA100831017

- Difficulty date: August 31, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: GG670950315
- Condition: Overheated
- Location: Galley
- Part time: 415 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, M
- Precautionary procedure: O

## Discrepancy

NEW STYLE GALLEY HEATERS, PN GG670-95031-5, WERE RECENTLY INSTALLED ON 2 ACFT IAW SB 670BA-21-029.  THE FIRST, SN 542889 WAS INSTALLED MAY 5, 2010 ON 1ST ACFT . THIS HEATER WAS REPLACED JUNE 27, 2010 AT TSN 415 HRS, 205 CYCLES DUE TO A GALLEY HEATER OVERHEAT INDICATION.  THE SECOND, SN 542904 WAS INSTALLED JULY 18, 2010 ON ACFT.  THIS UNIT REQUIRED REPLACEMENT ON AUGUST 13, 2010 AT TSN 226 HOURS, 130 CYCLES DUE TO GALLEY HEATER OVERHEATING.  ON BOTH ACFT, THE REPLACEMENT GALLEY HEATERS, SN 542905 AND SN 542912 HAVE BEEN DEFERRED/DEACTIVATED DUE TO ONGOING OVERHEAT WARNINGS AND OR, BURNING SMELL OR SIMILAR ODORS, ESPECIALLY SINCE AUGUST 23 2010.  MFGS IN SERVICE ENGINEERING DEPARTMENTS ARE WORKING TOGETHER TO TROUBLESHOOT THIS ISSUE.  THE CURRENT FOCUS IS AIRFLOW MEASUREMENT/TESTING.  THIS IS TO DETERMINE IF A COMBINATION OF LOW AIRFLOW, FOR EXAMPLE AT THE TIME OF A LOWER ENGINE POWER SETTING IE ACFT DESCENT, COUPLED WITH THE GALLEY HEATER ON CYCLE WOULD CREATE THIS CONDITION.
